Oral contraceptive pills (OCP) are tablets taken orally to prevent pregnancy. The two types of pills are combination pills and Progestin-only pills. These pills prevent pregnancy by either stopping your body from ovulating or by thickening the cervical mucus or thinning the outer lining of the uterus.
All the answers published in this website are written by verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.
My daughter suffers with heavy periods and weight gain. What to do?
Query: Hi doctor, My daughter is 15 years old and weighs 218 lbs. She has immense pains during periods following which she cannot go to school for around 10 days a month. She has PCOS. She is in grade 10. She was on tablet Deviry and Ovacare. She also faints at times during periods. Earlier, she used to bl... Read Full »
Answer: Hello, Welcome to icliniq.com. She is a case of PCOS (polycystic ovary syndrome). She is having anovulatory cycles with decreased estradiol levels and painful menses with severe premenstrual symptoms. She needs to be placed on low dose oral contraceptive pills for at least three to six months and ... Read Full »
When should I start taking oral contraceptive pills and which is the best pill for oral consumption?
Query: Hello doctor, Can I start taking oral contraceptive pills from the fifth day of my period? Also, which is the best pill for oral consumption? Please help. Read Full »
Answer: Hello, Welcome to icliniq.com. I went through your query and understood your concern. Yes, you can start taking oral contraceptive pills on the fifth day of your menstrual cycle. This is considered a safe and effective time to start taking the pills, as long as you have not had unprotected sex in... Read Full »
My periods have been delayed by nine days after taking plan B pills. Why?
Query: Hello doctor, I generally have a very regular and consistent period cycle. But for the last two months, I took one plan B pill each month. I got my period on time for those two months however for the next month my period has been delayed by nine days. I have had no intercourse or pills this time. W... Read Full »
Answer: Hello, Welcome to icliniq.com. As you were not sexually active last month there is no chance of getting pregnant at all. A delay in the menstrual cycle may be due to some hormone disturbance due to stress and plan B pills. Wait for a few days for periods or take a tablet of Primolut N (Norethister... Read Full »
Is Cerazette reliable for contraception?
Query: Hi doctor, I had sexual intercourse 31 days back and took three pregnancy tests until today morning, which were all negative. One week after sexual intercourse, I started taking Cerazette as I do not want to get pregnant, and on the same day, as it was due, I got my periods. But now am worried if t... Read Full »
Answer: Hi, Welcome to icliniq.com I do not see any reason for you to worry. Implantation bleeding is usually light blood or pink in color, but you had proper bleeding, just lesser in quantity if I am right. Till now you have not got a positive pregnancy test too. If you think you got pregnant that day, ... Read Full »
I have pregnancy symptoms even after using a contraceptive implant. Why?
Query: Hi doctor, I am a 22 year old female, who has a 2 years old son. After he was born, I got a contraceptive implant. At first, the bleeding was not stopping, so the doctor made me take contraceptive pills, which helped stop the bleeding. The bleeding stopped for eight months, then when I started get... Read Full »
Answer: Hi, Welcome to icliniq.com. How are you doing? From your history, I feel you are not having a good time with the implant. This subcutaneous device keeps releasing hormones throughout the speculated time. But this period issue is the main problem. As you are nearing the due date for removal of this d... Read Full »
Can taking hormonal pills for perimenopause symptoms cause breast cancer?
Query: Hello doctor, I am a 46-year-old female who is dealing with perimenopause symptoms. My Ob-gyn has recommended taking low dose of birth control pills to relieve my symptoms. However, I am at a higher risk for breast cancer because my late mother (who died in an auto accident) was a breast cancer sur... Read Full »
Answer: Hello, Welcome to icliniq.com. That is really sad to hear about your mother but I would like to add into your information that evidence suggests that HRT does not significantly increase the risk of breast cancer. It is only contraindicated if the person taking HRT has breast cancer already. Second... Read Full »
I have been having problems with bowel movements and mood swings after changing the oral contraceptive from Yasmin to Yasminelle. Why?
Query: Hello doctor, I have been taking the contraceptive pill Yasmin for years. Recently, my pharmacy ran out of Yasmin and gave me Yasminelle. Over the last three months (each with Yasminelle) I have had bad bowel movements or IBS, which I have never struggled with before. The only thing that changed was... Read Full »
Answer: Hello, Welcome to icliniq.com. Both tablets have the same composition, but still, they might cause such symptoms. You can switch to your previous Yasmin tablets. Do not worry it would not harm you. But even after switching to Yasmin if those symptoms are there then there must be some other cause and... Read Full »
Are there any side effects of taking oral contraceptive pills during my conceiving days?
Query: Hello doctor,I took an emergency contraceptive pill during my conceiving days. I took it before and after intercourse. I am worried since I took these pills for the first time. Do I need to worry about it?Please help. Read Full »
Answer: Hello, Welcome to icliniq.com. I went through your query and understood your concern. Contraceptive pills usually contain two hormones. The emergency contraceptive pill helps to prevent conception. However, all hormonal contraceptive pills have some side effects, such as irregular bleeding, spott... Read Full »
I have been experiencing withdrawal bleeding after 21 days pill. Please help.
Query: Hi doctor, I had withdrawal bleeding 21 days after taking pills and I took pills three days after having unprotected sex. My period is 28 days cycle but this time it has been delayed for three days. I am having cramps for seven days. Read Full »
Answer: Hi, Welcome to icliniq.com. I understand your concern. Pills for delaying periods are due to hormones that interfere with normal cycles and then after quitting medications, some time is needed for the body to move back to the normal hormonal cycle. You have not mentioned your previous medical and... Read Full »
I want to know about the tablet Ovral L. Should I start taking it from the first or fifth day of my period?
Query: Hello doctor, I would like to know how to take the tablet Ovral L. Should I start on the first day of the period or on the fifth day of the period? I want to use Ovral L as a contraceptive pill. It mentioned on the tablet that it should be started from the fifth day of the period. But, I remembered ... Read Full »
Answer: Hello, Welcome to icliniq.com. It is recommended to start taking the tablet Ovral L (Ethinyl Estradiol, Levonorgestrel) on the first day of your menstrual cycle (the first day of your period). This is known as the "day one start." starting the pill on the first day of your period will immediately pr... Read Full »